Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 11, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 7, 2010, 8:55 PM CDT for Grant County, Wisconsin; Clayton County, Iowa. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2010, 8:55 PM CDT (01:55 UTC)
- Expired
- Jul 8, 2010, 1:09 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:24 PM CDT | FLASH FLOOD | 3 Wnw Beetown, WI | EROSION DAMAGE TO AREA ROADS. TIME ESTIMATED. |
| Jul 7, 10:12 PM CDT | HEAVY RAIN 0.85 | Platteville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
999
WGUS53 KARX 080155
FFWARX
IAC043-WIC043-080800-
/O.NEW.KARX.FF.W.0011.100708T0155Z-100708T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GRANT COUNTY IN SOUTHWEST WISCONSIN...
EAST CENTRAL CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL 300 AM CDT THURSDAY
* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE
POSSIBLE WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GUTTENBERG...LANCASTER...PLATTEVILLE...BLOOMINGTON...CASSVILLE AND
FENNIMORE.
SOME CREEKS THAT MAY EXPERIENCE QUICK RISES ARE THE RATTLESNAKE
CREEK...MUSKELLUNGE CREEK AND MUDDY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4269 9105 4285 9114 4310 9042 4267 9042
4266 9043
$$
HALBACH4 follow-up statements
936
WGUS73 KARX 080257
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
957 PM CDT WED JUL 7 2010
IAC043-WIC043-080800-
/O.CON.KARX.FF.W.0011.000000T0000Z-100708T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
957 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT AND EAST
CENTRAL CLAYTON COUNTIES UNTIL 300 AM CDT...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES OF BETWEEN 2 TO 3 INCHES OF RAIN HAS FALLEN WITHIN THE
PAST FEW HOURS ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GUTTENBERG...LANCASTER...PLATTEVILLE...BLOOMINGTON...CASSVILLE AND
FENNIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4269 9105 4285 9114 4310 9042 4267 9042
4266 9043
$$
HALBACH247
WGUS73 KARX 080352
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1052 PM CDT WED JUL 7 2010
IAC043-WIC043-080800-
/O.CON.KARX.FF.W.0011.000000T0000Z-100708T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
1052 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT AND EAST
CENTRAL CLAYTON COUNTIES UNTIL 300 AM CDT...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT BETWEEN 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF
GRANT COUNTY. SOME OF THE HEAVIEST RAINS APPEAR TO HAVE FALLEN
ACROSS RATTLESNAKE CREEK AND MUSKELLUNGE CREEK.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GUTTENBERG...LANCASTER...NORTH
ANDOVER...PLATTEVILLE...BLOOMINGTON...CASSVILLE AND FENNIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
&&
LAT...LON 4269 9105 4285 9114 4310 9042 4267 9042
4266 9043
$$
HALBACH975
WGUS73 KARX 080440
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1140 PM CDT WED JUL 7 2010
IAC043-WIC043-080800-
/O.CON.KARX.FF.W.0011.000000T0000Z-100708T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
1140 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT AND EAST
CENTRAL CLAYTON COUNTIES UNTIL 300 AM CDT...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT BETWEEN 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF
GRANT COUNTY. SOME OF THE HEAVIEST RAINS APPEAR TO HAVE FALLEN
ACROSS RATTLESNAKE CREEK AND MUSKELLUNGE CREEK. LIGHT TO MODERATE
RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WHICH MAY ADD AN
ADDITIONAL QUARTER TO A HALF INCH ON TOP OF THE HEAVY RAIN THAT HAS
ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GUTTENBERG...
LANCASTER...PLATTEVILLE...BLOOMINGTON...CASSVILLE AND FENNIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4269 9105 4285 9114 4310 9042 4267 9042
4266 9043
$$
HALBACH167
WGUS73 KARX 080609
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
109 AM CDT THU JUL 8 2010
IAC043-WIC043-080616-
/O.CAN.KARX.FF.W.0011.000000T0000Z-100708T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
109 AM CDT THU JUL 8 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL GRANT AND
EAST CENTRAL CLAYTON COUNTIES IS CANCELLED...
AT 100 AM...DOPPLER RADAR INDICATED THE RAIN WAS ENDING ACROSS THE
WARNING AREA. LAW ENFORCEMENT REPORTS THAT THERE HAVE BEEN NO KNOWN
FLOODING ISSUES IN THE AREA THAT RECEIVED OVER 3 INCHES OF RAIN THIS
EVENING. THIS INCLUDES NORTH ANDOVER ON HIGHWAY 133 NEAR RATTLESNAKE
CREEK... AND FURTHER EAST NEAR PORTERS BRIDGE ALONG THE GRANT RIVER.
STREAMS AND CREEKS WILL BE RUNNING NEAR BANKFULL...AND THE
POSSIBILITY OF THEM RUNNING OVER THEIR BANKS CANNOT BE RULED OUT.
HOWEVER...WITH THE RAIN ENDING...AND NO REPORTED ISSUED FROM LAW
ENFORCEMENT...THE DANGEROUS FLASH FLOODING THREAT APPEARS TO HAVE
PASSED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
&&
LAT...LON 4269 9105 4285 9114 4310 9042 4267 9042
4266 9043
$$
BAUMGARDTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:44 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 7, 3:44 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT WED JUL 7 2010
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
MAIN FORECAST CONCERNS ARE ON CONVECTIVE POTENTIAL AND HEAVY
RAINFALL TONIGHT INTO THURSDAY.
CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED RIDGING ALONG THE WESTERN U.S. COAST INTO BRITISH COLUMBIA...
TROUGHING FROM CENTRAL CANADA INTO THE NORTHERN PLAINS...AND STRONG
RIDGING ACROSS THE EASTERN U.S.. THE FORECAST AREA LIES IN SOUTH TO
SOUTHWEST FLOW BETWEEN THE UPPER TROUGH AND STRONG RIDGE...WHICH HAS
BEEN BRINGING MOISTURE NORTHWARD FROM THE WESTERN CARIBBEAN THROUGH
THE GULF OF MEXICO ON WATER VAPOR. THIS MOISTURE STREAM EXTENDS DOWN
INTO THE LOWER LEVELS AS WELL...WITH 15-20 KT 850MB COMING STRAIGHT
OUT OF THE GULF OF MEXICO INTO WESTERN WISCONSIN. PRECIPITABLE WATER
VALUES REFLECT THE MOISTURE...RUNNING BETWEEN 1.75 AND 2 INCHES OVER
THE FORECAST AREA PER RUC ANALYSIS AND GOES SOUNDER. COMPARE THIS TO
OVER NORTH DAKOTA AND WESTERN SOUTH DAKOTA...UNDER THE UPPER
TROUGH...WHERE PRECIPITABLE WATER IS AROUND 0.75 INCHES. WITHIN THE
MOIST WATER VAPOR STREAM...THERE IS A SHORTWAVE NOTED IN CENTRAL
KANSAS AND ANOTHER IN CENTRAL WISCONSIN. THE LATTER EMANATED OUT OF
A HEAVY RAIN AREA THAT DEVELOPED THIS MORNING OVER NORTHEAST IOWA.
ALSO OF NOTE IS A LINE OF SHOWERS AND THUNDERSTORMS FORMING FROM
MINNEAPOLIS SOUTHWEST TO SPENCER...WHICH ARE PRODUCING HEAVY
RAINFALL. THESE ARE ALONG A COLD FRONT WHICH HAS BEEN MOVING VERY
SLOWLY TO THE EAST...DUE TO IT BEING PARALLEL TO THE UPPER FLOW.
OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING IN NORTHERN
MISSOURI AS WELL AS IN TAYLOR AND CLARK COUNTIES IN WISCONSIN...
WITHIN THE UNSTABLE AIRMASS PRESENT (RUC ANALYSIS SHOWING 1000-1500
J/KG OF MLCAPE WITH NO CIN)
TONIGHT INTO THURSDAY...UPPER TROUGH OVER THE NORTHERN PLAINS IS
PROGGED TO MAKE SOME PROGRESS EASTWARD DURING THE NEXT 24 HOURS...
CENTERED OVER MINNESOTA AT 00Z FRIDAY. 500MB HEIGHTS FALL 10-20
METERS DURING EACH 12 HOUR PERIOD...PROVIDING SOME FORCING TO
PRECIPITATION. THERE ARE SOME OTHER MECHANISMS TO HELP PRODUCE
PRECIPITATION AS WELL: RIGHT ENTRANCE REGION FORCING OF AN UPPER JET
CORE OVER NORTHERN MINNESOTA PUSHING EAST...850MB MOISTURE TRANSPORT
AND MOISTURE CONVERGENCE SLIDING WEST TO EAST ACROSS THE FORECAST
AREA TONIGHT (FOCUSED PARTICULARLY FROM NORTHEAST IOWA INTO SOUTHERN
WISCONSIN)...PLENTY OF INSTABILITY IN PLACE PARTIALLY PROVIDED BY
DEWPOINTS STAYING UP IN THE LOW 70S...AND FINALLY CONVERGENCE ALONG
EITHER THE SURFACE COLD FRONT OR COLD POOL OUTFLOW BOUNDARIES FROM
CONVECTION. 07.09Z SREF...07.12Z NAM/GFS ALL HAVE SIGNALS OF HEAVY
RAIN DEVELOPMENT...THOUGH MOSTLY FOCUSED FROM FAR EASTERN IOWA INTO
SOUTHERN WISCONSIN. ALTHOUGH THEY ARE WELL AGREED UPON ON THE AREA
FOR HEAVY RAIN...WITH THE STORMS GOING UP ALONG THE COLD FRONT
PUSHING SLOWLY EAST AND STORMS OVER NORTHERN MISSOURI EXPECTED TO
LIFT NORTH...DECIDED TO HAVE A FLASH FLOOD WATCH UP ACROSS ALL OF
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. ALSO ISSUED ACROSS THIS
AREA DUE TO ALL THE HEAVY RAINFALL THAT OCCURRED THIS MORNING. THERE
SHOULD BE A BETTER PUSH OVERNIGHT INTO THURSDAY FOR PRECIPITATION TO
MOVE EAST...AND AS SUCH ADJUSTED THE FORECAST TO LOWER PRECIPITATION
CHANCES OVERNIGHT OVER WESTERN AREAS. DID NOT COMPLETELY REMOVE
CHANCES ON THURSDAY...THOUGH...GIVEN THAT A SECONDARY TROUGH IS
INDICATED TO MOVE THROUGH. DAYTIME HEATING AND LINGERING MOISTURE
MAY BE ENOUGH TO GENERATE SHOWERS AND POSSIBLY EVEN STORMS ALONG THE
TROUGH...AS INDICATED TOO BY THE 07.12Z EASTARW4 MODEL.
OTHERWISE...CLEARING AND DRYING IS ANTICIPATED BEHIND THE
TROUGH...WHICH SHOULD BE ENOUGH TO ALLOW HIGHS TO CLIMB UP INTO THE
LOW 80S IN MOST LOCATIONS.
NOTE...ALONG THE COLD FRONT...THE NON-SUPERCELL TORNADO PARAMETER
HAS BEEN RUNNING BETWEEN 1-3 THIS AFTERNOON AND A FEW FUNNEL CLOUDS
HAVE BEEN REPORTED WITH THE STORMS ALONG IT. RUC FORECAST OF THE
PARAMETER SHOW IT RAPIDLY DROPPING BETWEEN 23-00Z THIS EVENING
BEFORE GETTING INTO THE FORECAST AREA. HOWEVER...IF THE FRONT SPEEDS
UP ANY...WE MAY NEED TO WATCH FOR FUNNEL CLOUDS WITH STORMS OVER THE
WESTERN PORTION OF THE FORECAST AREA.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...UPPER TROUGHING OVER MINNESOTA
THURSDAY EVENING SLIDES ACROSS THE AREA DURING THE NIGHT...WITH
NORTHWEST UPPER LEVEL FLOW FOR FRIDAY INTO FRIDAY NIGHT. A SHORTWAVE
IS INDICATED TO MOVE THROUGH THIS FLOW FRIDAY NIGHT ACROSS MINNESOTA
AND NORTHERN WISCONSIN...WHICH THE 07.12Z NAM PRODUCES PRECIPITATION
FROM. ALL OTHER MODELS (GFS...NAM...CANADIAN) ARE DRY AS THEY
INDICATE NOT ENOUGH MOISTURE RETURN. FOR NOW...HAVE STUCK WITH THE
DRY FORECAST THROUGHOUT THIS TIME PERIOD. IN FACT...THOSE LOWER
PRECIPITABLE WATER VALUES CURRENTLY ACROSS NORTH DAKOTA SHOULD MOVE
OVER THE FORECAST AREA THURSDAY NIGHT...ALLOWING LOW TEMPERATURES TO
GET BACK DOWN INTO THE 50S IN SOME LOCATIONS ACROSS WISCONSIN.
SIMILAR READINGS COULD OCCUR FRIDAY NIGHT WITH LIGHT WINDS AGAIN AS
HIGH PRESSURE SLIDES ACROSS. LOOKS LIKE A PLEASANT DAY ON FRIDAY
WITH THE DRIER AIR IN PLACE AND 850MB TEMPS AROUND 14C...ALLOWING
HIGHS TO CLIMB UP AGAIN INTO THE LOW 80S.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
THE LONG TERM PORTION OF THE FORECAST IS SOMEWHAT UNCERTAIN...DUE TO
DIFFERENCES WITH THE FLOW ACROSS SOUTHERN CANADA. THE FIRST FEATURE
OF NOTE IS A SHORTWAVE TROUGH DROPPING SOUTHEAST THROUGH MANITOBA ON
SATURDAY. WARM ADVECTION WELL AHEAD OF THE TROUGH COULD PRODUCE SOME
LIGHT PRECIPITATION ON SATURDAY AS THE 07.06Z GFS/NAM INDICATE...BUT
WOULD PREFER TO STICK THE DRIER 07.00Z/07.12Z ECMWF AND GOING
FORECAST FOR NOW. IF LATER ECMWF RUNS SHOW RAIN...THEN SOME CHANCES
MAY BE REQUIRED. SATURDAY NIGHT STILL LOOKS DRY AS THE SHORTWAVE
TROUGH SLIDES INTO NORTHWEST ONTARIO AND DRAGS A COLD FRONT INTO
NORTHWEST MINNESOTA. ON SUNDAY...HOWEVER...THIS COLD FRONT MAY
APPROACH WESTERN PORTIONS OF THE FORECAST AREA. SHOWERS AND
THUNDERSTORMS COULD BE GENERATED EITHER FROM FORCING ALONG THIS
FRONT (07.06Z GFS/07.00Z ECMWF) OR FROM WARM ADVECTION AHEAD OF IT
(07.00Z ECMWF). THEREFORE THE CHANCE OF A SHOWERS AND THUNDERSTORMS
SEEMS WARRANTED. BETTER CHANCE APPEARS TO BE SUNDAY NIGHT AND
POSSIBLY INTO MONDAY AS WELL AS THE FRONT SLIDES THROUGH THE AREA.
AFTER MONDAY...THERE ARE INDICATIONS OF TROUGHING COMING INTO
WESTERN CANADA...BUT HOW DEEP IS UNKNOWN. THE 07.00Z ECMWF IS MUCH
DEEPER THAN THE 07.06Z GFS...07.00Z GFS ENSEMBLES/ECMWF ENSEMBLES.
FOR NOW SPLIT THE DIFFERENCE...THOUGH THE 07.12Z ECMWF MAINTAINS A
DEEP TROUGH. IN EITHER CASE...HIGH PRESSURE SHOULD MOVE INTO THE
AREA MONDAY NIGHT AND TUESDAY...THEN SLOWLY SLIDE EAST THROUGH
WEDNESDAY. MAINTAINED SOME SLIGHT CHANCES OF RAIN FOR MONDAY
NIGHT...MOSTLY OVER THE EASTERN PORTION OF THE FORECAST AREA...IN
THE EVENT THE COLD FRONT ON MONDAY SLOWS UP. BUT TUESDAY THROUGH
WEDNESDAY LOOK DRY AT THE MOMENT WITH THE AREA UNDER THE INFLUENCE
OF THE HIGH PRESSURE AREA. TEMPERATURES THROUGH THE EXTENDED PORTION
OF THE FORECAST APPEAR TO STAY AROUND OR PERHAPS SLIGHTLY BELOW
NORMAL...GIVEN THAT THE MEAN PATTERN SUGGESTS WESTERLY OR NORTHWEST
FLOW.
&&
.HYDROLOGY...TONIGHT INTO THURSDAY
TRICKY FORECAST TONIGHT IN TERMS OF TRYING TO PINPOINT WHERE SHOWERS
AND THUNDERSTORMS WILL EXACTLY OCCUR...WITH PLENTY OF VARIABILITY
AMONGST MODELS. HOWEVER...THE ATMOSPHERE CONTAINS PLENTY OF MOISTURE
(PRECIPITABLE WATER UPWARD OF 2 INCHES AND WARM CLOUD DEPTHS BETWEEN
3500-4000 FT) AND THE FLOW IS SLOW FOR STORMS...ESPECIALLY THIS
EVENING. GIVEN THAT NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN SAW
PLENTY OF RAIN THIS MORNING...RANGING FROM 1 TO 5 INCHES...THE
GROUND CANNOT TAKE ANY ADDITIONAL RAINFALL. IN FACT...THE TURKEY
RIVER AT ELKADER RESPONDED VERY QUICK TO THE HEAVY RAIN THAT FELL ON
AND NEAR THE SITE...WITH RISES OF A HALF FOOT PER 15 MINUTES LATE
THIS MORNING THROUGH EARLY THIS AFTERNOON. WITH STORMS ALREADY
FORMING OVER NORTHERN MISSOURI MOVING NORTH AND STORMS ALONG A COLD
FRONT IN SOUTH CENTRAL AND WESTERN IOWA MOVING EAST...DECIDED TO
ISSUE A FLASH FLOOD WATCH ACROSS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN. CONDITIONS OVERALL SHOULD DRY OUT ON THURSDAY AS DRIER
AIR GRADUALLY MOVES IN BEHIND THE COLD FRONT. MAY STILL BE A FEW
SHOWERS AND THUNDERSTORMS TO DEAL WITH...THOUGH.
&&
.AVIATION...TONIGHT AND THURSDAY
SLOW MOVING COLD FRONT AND UPPER DISTURBANCE WILL SLOWLY TRACK
ACROSS THE REGION TONIGHT. MODELS HAVE NOT BEEN THE BEST WITH
TIMING AND POSITION LATELY...SO NOT TERRIBLY CONFIDENT IN THE
OVERALL OUTCOME. BUT BOTTOM LINE IS THE FRONT SHOULD COME THROUGH
KRST THIS EVENING...AND KLSE AROUND MIDNIGHT...GIVE OR TAKE A FEW
HOURS. HIGHEST THREAT FOR CONVECTION WILL BE TIED TO THE FRONT THIS
AFTERNOON...WITH STORMS MIGRATING EAST OFF THE BOUNDARY WITH TIME.
OPTED TO MAINTAIN A 2 HOUR WINDOW FOR TSRA. THINK MVFR CLOUDS WILL
LINGER MOST OF THE NIGHT AND INTO THE DAYLIGHT HOURS BEHIND THE
FRONT. DRIER AIR AND NORTHWEST WINDS SHOULD SCATTER OUT THE CLOUD
COVER BY 14-15Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR
WIZ053-WIZ054-WIZ055-WIZ061.
MN...NONE.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...AJ
HYDROLOGY...AJ
AVIATION...MWHazardous weather outlook, Jul 7, 3:39 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 339 PM CDT WED JUL 7 2010 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-081100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 339 PM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LIGHTNING AND HEAVY RAINFALL. WITH A SLOW MOVEMENT TO THE STORMS...A QUICK INCH OR MORE OF RAIN IN A SHORT PERIOD OF TIME COULD LEAD TO LOCALIZED WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS REMAIN POSSIBLE THURSDAY AS A COLD FRONT DEPARTS THE REGION. LIGHTNING AND LOCALIZED HEAVY RAIN ARE THE MAIN HAZARDS. THUNDERSTORM CHANCES LOOK TO RETURN SUNDAY INTO TUESDAY...BUT IT IS STILL TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...ANY RECENT RAINFALL...HIGH WATER OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ053>055-061-081100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-VERNON-WINNESHIEK- 339 PM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LIGHTNING AND HEAVY RAINFALL. WITH VERY SATURATED SOILS...CREEKS AND RIVERS ALREADY RUNNING HIGH...AND STANDING WATER IN PLACE...ANY ADDITIONAL RAINFALL COULD POSE A FLOODING THREAT. IN ADDITION...THE SLOW MOVEMENT TO THE STORMS COULD LEAD TO A QUICK INCH OR MORE OF RAIN IN A SHORT PERIOD OF TIME. A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS REMAIN POSSIBLE THURSDAY AS A COLD FRONT DEPARTS THE REGION. LIGHTNING AND LOCALIZED HEAVY RAIN ARE THE MAIN HAZARDS. THUNDERSTORM CHANCES LOOK TO RETURN SUNDAY INTO TUESDAY...BUT IT IS STILL TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...ANY RECENT RAINFALL...HIGH WATER OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. RIVER OBSERVERS ARE URGED TO MAKE FREQUENT REPORTS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW
In the hours before
Local storm report, Jul 7, 6:50 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HEAVY RAIN WESTBORO 45.35N 90.30W
07/07/2010 E2.00 INCH TAYLOR WI LAW ENFORCEMENT
2 INCHES OF RAIN IN 45 MINUTES...BUT NO FLOODING AT THIS
POINT IN WESTBORO
&&
HALBACHThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:23 PM CDT | Tornado Warning | ARX | Grant | 20 min |
Nearby
Flash Flood Warnings in Wisconsin, 2010Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.